Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can I take bronchial support containing fenugreek, marshmallow and mullein with a history of ischemic heart disease?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2006
Answered : 161 Questions
I take clopidegrel, 75mg, trazodone,50mg, aspirin 81 mg, loratidine, 10 mg. My question is , can I take a herbal, bronchial support product that containsNAC, 300mg, Fenugreek, 100mg, marshmallow,100mg. mullein,100mg,skullcap,80mg,PABA50mg, watercress50mg, garlic, onion, turnip,all30mg, thyme,10mg
Posted Thu, 16 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Hardik Thakker 1 hour later
Brief Answer: Please avoid this bronchial support. Detailed Answer: Dear patient. Greetings from health care magic!!! I am Dr Thakker and shall be answering your question. You have a history of ischemic heart disease with 3 stents in situ. You are taking aspirin and clopidogrel as blood thinners to keep the stent patents. The bronchial support you have quoted contains 3 ingredients : Fenugreek, Thyme and Onion which interact with Aspirin and Clopidogrel. These ingredients make blood thin as well. This will increase your chances of having a spontaneous bleed in the brain. Marshmallow is also an ingredient which acts as drug binder. This will reduce the absorption of other drugs taken with this supplement. Interactions of other ingredients like NAC, PABA, mullein, watercress, skullcap are not known or not relevant in your clinical scenario. Given these above interactions I would recommend you not to take this supplement. We do not want to land into spontaneous brain hemorrhage which can be quite catastrophic. I hope this helps you out. If you have any more questions, please do not hesitate to write back to me. Yours sincerely, Dr Thakker
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor